Too much vitamin D

Human health is the result of the confluence of various factors. And proportions are very important here. So we need physical activity, but if it is too much, you can break. Sleeping is not bad, but sleeping too much is not good either. We need food, but its excess leads to obesity and other health problems. Also, a person must be needed vitamins , without which our body can not function properly. But vitamins, too, can not be abused. An excess of certain vitamins can lead to serious illnesses and cause poisoning. Disorders of the body caused by excessive amounts of vitamins, called hypervitaminosis.

What is hypervitaminosis?

Hypervitaminosis can manifest itself in different ways:

  • Acute hypervitaminosis occurs when taking large doses of one or more vitamins at one time. Symptoms similar to poisoning.
  • Chronic hypervitaminosis develops with regular use of more than necessary amounts of vitamins. The symptoms of this type of hypervitaminosis are less acute.

The cause of hypervitaminosis is most often the intake of drugs containing these vitamins in large doses. In addition, hypervitaminosis can occur if, in addition to the vitamin in the tablet, you eat foods that contain large amounts of this vitamin.

Each vitamin in the human body performs some specific functions. Therefore, to talk about how an excess of vitamins affects a person, it is better by the example of each substance separately. The most frequently manifested overdose of vitamins A and D.

Vitamin A hypervitaminosis

One of the most potentially toxic vitamins is vitamin A. Since it is fat soluble, excess vitamin A dissolves in your adipose tissue and accumulates over time, which can pose a serious health risk.

Hypervitaminosis A, a condition caused by an overdose of vitamin A, causes your skin to crack, peel, and itch. It can also lead to pain in the bones, damage your liver and cause an accumulation of fluid in the brain that can be fatal. When hypervitaminosis caused by vitamin A is observed:

  • hair loss
  • itch
  • hyperexcitability
  • headache
  • fever
  • nausea and vomiting
  • joint pain

An excess of vitamin A causes a sharp increase in cholesterol in the blood, and also disrupts the kidneys and urinary system. To avoid side effects, limit vitamin A intake to 10,000 international units per day.

Vitamin D Hypervitaminosis

A surplus of vitamin D also damages your health – like vitamin A, it dissolves in fat and accumulates in the body. Since vitamin D plays an important role in helping your body use calcium correctly, high levels of vitamin D can negatively affect calcium levels. Too much vitamin D increases the amount of calcium in the blood, which can lead to its deposition in the tissues throughout the body. It also removes calcium from the bones, causing damage to them. Symptoms of poisoning with this substance are:

  • weakness
  • loss of appetite
  • headache
  • joint pain
  • abdominal cramps, indigestion
  • nausea and vomiting

Do not exceed daily intake of vitamin D in 4000 international units.

Vitamin C hypervitaminosis

Usually, excess ascorbic acid is excreted in the urine. But with long-term consumption of too large doses of this substance, you may receive:

Too much vitamin D

  • pruritus
  • urinary tract irritation
  • skin redness
  • dizziness
  • headache

An excess of vitamin C can cause a decrease in blood clotting, increased pressure and carbohydrate metabolism. In addition, according to some reports, excessive consumption of this vitamin increases the risk of kidney stones.

Vitamin E hypervitaminosis

Fat-soluble vitamin E can also threaten your health if you take it too much. Vitamin E usually plays a beneficial role in cardiovascular health, helping to regulate the formation of blood clots. However, an overabundance may excessively thin your blood, increasing the risk of internal bleeding.

Too much vitamin D

Taking high doses of vitamin E supplements may increase the risk of dying from cardiovascular diseases, but the Linus Pauling Institute explains that the risks associated with vitamin E have produced conflicting results.

Excess vitamin E in the body can trigger the following symptoms:

  • headache
  • increased fatigue
  • disorders of the gastrointestinal tract

Studies in rats have shown that an excess of vitamin E in food can lead to a change in bone structure in animals, and an increase in the probability of fractures. Other studies prove that an excess of vitamin E impairs the body’s absorption of vitamins A, D, and K.

Doctors say that a sufficient amount of this vitamin can be obtained from food, and at the same time it is difficult to “get some extra” vitamin E from food. To avoid possible side effects, do not consume more than 1500 IU of vitamin E per day.

Hypervitaminosis of vitamins of group B

The complex of B vitamins dissolve in water, so the body can wash extra ones daily. However, some of them still cause side effects if you consume too much. High doses of vitamin B-3 supplements can damage the liver and cause a burning sensation in the skin, while an excess of vitamin B-6 can cause nerve damage over time.

Excess vitamin B-9 does not directly cause symptoms, but may hide the early signs of vitamin B-12 deficiency, prevent proper diagnosis and put you at risk for nerve damage caused by low B-12 levels. Symptoms of overdose:

  • arousal and insomnia
  • headache
  • increased heart rate
  • nausea

Too much vitamin D

Causes of hypervitaminosis

High levels of vitamins are often the result of a person taking too many supplements. That is why it is very important to discuss taking any medications and supplements with your doctor, which will help to avoid hypervitaminosis.

Sometimes children experience acute hypervitaminosis as a result of accidentally taking vitamins. It is important to keep multivitamins and supplements out of the reach of children.

Prolonged use of drugs or creams containing some vitamins can also lead to hypervitaminosis in some people.

Diagnostics

To make a diagnosis, the doctor will conduct a medical examination and ask about the symptoms. He will also ask about any vitamins or drugs that you take. The doctor may also recommend a blood test that will help diagnose abnormally high levels of the vitamin.

Treatment of hypervitaminosis

If you suspect hypervitaminosis, you should immediately consult a doctor. He will prescribe the appropriate treatment. Usually, medication containing vitamins is immediately canceled. In severe cases, treatment is carried out as in case of poisoning. Power correction is also possible.

To avoid excess vitamins:

  • Drink vitamin preparations only on prescription
  • Treat food intake deliberately and follow its vitamin composition.
  • When using vitamins in tablets, make sure that too many of the same vitamins do not come from food.
  • Do not consume overdose of vitamin preparations.

Vitamins should help our body work smoothly, and not interfere with this process. In your power to provide it. Use vitamins consciously, watch the dose of vitamins entering the body, and be healthy!

Like this post? Please share to your friends:
Leave a Reply